Alert archive / Montana / Wind Advisories in 2022
Wind Advisory 5, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Apr 19, 2022, 3:44 AM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Apr 19, 2022, 7:00 AM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2022, 3:44 AM MDT (09:44 UTC)
- In effect from
- Apr 19, 2022, 7:00 AM MDT
- Expired
- Apr 19, 2022, 9:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930 WWUS75 KMSO 190944 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 344 AM MDT Tue Apr 19 2022 MTZ003-200300- /O.CAN.KMSO.LW.Y.0003.220419T1500Z-220420T0200Z/ /O.NEW.KMSO.WI.Y.0005.220419T1300Z-220420T0300Z/ Flathead/Mission Valleys- 344 AM MDT Tue Apr 19 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From 7 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong wind and rough waves will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
1 follow-up statement
011 WWUS75 KMSO 200239 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 839 PM MDT Tue Apr 19 2022 MTZ003-200345- /O.EXP.KMSO.WI.Y.0005.000000T0000Z-220420T0300Z/ Flathead/Mission Valleys- 839 PM MDT Tue Apr 19 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Apr 18, 2:43 PM MDT, 13 hours 1 minute earlier.
Area forecast discussion, Apr 18, 2:43 PM MDT, 13 hours 1 minute before
Area Forecast Discussion
National Weather Service Missoula MT
243 PM MDT Mon Apr 18 2022
.DISCUSSION...The next weather system will approach western
Montana and central Idaho late tonight into Tuesday morning,
pushing a cold front through the region. Ahead of the front,
precipitation will increase, favoring the mountainous terrain.
Mountain passes, particularly along the ID/MT border (Lookout,
Lolo, Lost Trail) have a high probability (70-90% chance) of
seeing at least 1 to 2 inches of snow through mid day Tuesday.
Periods of slick travel over these passes is possible, especially
between midnight and 9am Tuesday. Valleys may see a brief snow
shower through Tuesday morning, but accumulations on paved
surfaces are not anticipated.
Behind the front, breezy southwest to west winds are expected to
develop. The strongest winds are being highlighted across
northwest Montana where gusts to 40 mph are likely (70-80%
chance), particularly along and east of Highway 93 from the
Mission valley northward to the Canadian border. Of particular
concern will be across Flathead Lake, where winds will create
choppy, potentially dangerous conditions for small water craft. A
lake wind advisory has been issued.
Wednesday will see a brief break between weather systems before
the next spring-like system moves into the region for Thursday.
Temperatures will slowly return closer to seasonal normals through
the week. Forecast models continue to hint at the potential for
another dry period early next week.
&&
.AVIATION...Clouds will increase today across the Northern Rockies
airspace ahead of an approaching trough of low pressure. Gusty
westerly winds will also increase tonight after about 19/0600Z
with a frontal passage. The frontal passage will drop visibility
and ceilings with precipitation for much of the day on Tuesday.
Some low level windshear will be present near KGPI after about
19/0000Z. Precipitation will obscure terrain over all ranges
through Tuesday. Expect visibility and ceilings to improve by
about 20/0000Z.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Lake Wind Advisory from 9 AM to 8 PM MDT Tuesday for Flathead
Lake in the Flathead/Mission Valleys.
ID...None.
&&In the hours before
Special weather statement, Apr 19, 12:04 AM MDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Missoula MT
1104 PM PDT Mon Apr 18 2022
IDZ005>008-190645-
Southern Clearwater Mountains ID-
Lower Hells Canyon/Salmon River Region ID-
Northern Clearwater Mountains ID-Orofino/Grangeville Region ID-
1104 PM PDT Mon Apr 18 2022
...A strong cold front will impact portions of northwestern Idaho
and western Clearwater Counties through 1145 PM PDT...
At 1103 PM PDT, Doppler radar was tracking a strong cold front along
a line extending from near Elk River to near Grangeville. Movement
was east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs or small trees and
blow around unsecured objects. Power Outages could occur.
Locations impacted include...
Orofino, Grangeville, Kooskia, Pierce, Weippe, Elk River, White Bird,
East Kamiah, Headquarters, Lowell, Clearwater, Cottonwood, Stites,
Cardiff, Dent, Woodland, Winona, Harpster, Golden and Musselshell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from trees and go to a safe place.
&&
LAT...LON 4618 11636 4615 11620 4621 11615 4621 11606
4623 11601 4629 11612 4640 11618 4641 11620
4641 11630 4647 11637 4663 11637 4663 11635
4664 11633 4682 11632 4684 11565 4581 11556
4576 11636
TIME...MOT...LOC 0603Z 269DEG 15KT 4677 11606 4587 11606
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.